Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 404, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 5:17 PM EDT for Patrick County, Virginia; Rockingham County, Stokes County, Surry County, North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 4, 2011, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Patrick County, VA
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:20 PM EDT | TSTM WND DMG | Germanton, NC | THE STOKES COUNTY SHERIFFS OFFICE REPORTED A POWERPOLE BLOWN DOWN IN THE TOWN OF GERMANTON. |
| Jul 4, 5:25 PM EDT | TSTM WND DMG | Walnut Cove, NC | THE STOKES COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN DOWN IN WALNUT COVE. |
| Jul 4, 5:30 PM EDT | TSTM WND DMG | 4 Wsw Madison, NC | THE STOKES COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN DOWN ALONG HWY 311 ALONG THE STOKES AND ROCKINGHAM COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS51 KRNK 042117
SVRRNK
NCC157-169-171-VAC141-042215-
/O.NEW.KRNK.SV.W.0404.110704T2117Z-110704T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 615 PM EDT.
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CAPELLA...OR NEAR KING...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADOWS...
AND PINE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3627 8048 3655 8044 3654 7993 3625 7990
3626 8044 3624 8045
TIME...MOT...LOC 2117Z 261DEG 12KT 3632 8031
$$
AMS3 follow-up statements
838 WWUS51 KRNK 042138 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 538 PM EDT MON JUL 4 2011 NCC171-042147- /O.CAN.KRNK.SV.W.0404.000000T0000Z-110704T2215Z/ SURRY NC- 538 PM EDT MON JUL 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SURRY COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3626 8039 3655 8027 3654 7993 3625 7990 TIME...MOT...LOC 2137Z 276DEG 33KT 3638 8003 $$ NCC157-169-042215- /O.CON.KRNK.SV.W.0404.000000T0000Z-110704T2215Z/ ROCKINGHAM NC-STOKES NC- 538 PM EDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WESTERN ROCKINGHAM AND STOKES COUNTIES... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DILLARD...OR NEAR MADISON...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... DILLARD... AND MADISON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR BELLEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3626 8039 3655 8027 3654 7993 3625 7990 TIME...MOT...LOC 2137Z 276DEG 33KT 3638 8003 $$ AMS
767 WWUS51 KRNK 042205 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 605 PM EDT MON JUL 4 2011 NCC157-169-042215- /O.CON.KRNK.SV.W.0404.000000T0000Z-110704T2215Z/ ROCKINGHAM NC-STOKES NC- 605 PM EDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WESTERN ROCKINGHAM AND EASTERN STOKES COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLISBORO...OR NEAR MADISON...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ELLISBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. && LAT...LON 3626 8012 3654 8009 3654 7993 3625 7990 TIME...MOT...LOC 2205Z 280DEG 12KT 3634 7993 $$
050 WWUS51 KRNK 042212 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 612 PM EDT MON JUL 4 2011 NCC157-169-042222- /O.EXP.KRNK.SV.W.0404.000000T0000Z-110704T2215Z/ ROCKINGHAM NC-STOKES NC- 612 PM EDT MON JUL 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM AND EASTERN STOKES COUNTIES EXPIRES AT 615 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. LAT...LON 3626 8012 3654 8009 3654 7993 3625 7990 TIME...MOT...LOC 2212Z 280DEG 12KT 3634 7990 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:16 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 4, 5:16 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON JUL 4 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGHOUT THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HIGH PRESSURE RETURNS TO THE AREA TOWARD THE LATTER HALF OF THE
UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
UPDATED FORECAST TO DROP SVR TSTM WATCH 594 FOR THE WRN CWA FROM
THE VA HIGHLANDS...SOUTH TO THE NC MTNS. BEST INSTABILITY HAS
SHIFTED EAST INTO THE FOOTHILLS/PIEDMONT. WILL STILL SEE SOME
HVY RAIN POTENTIAL OR SLOW MOVING SHOWERS...SO LEFT THE FLASH
FLOOD WATCH AS IS. JUST MADE ADJUSTMENTS TO POPS BASED ON LATEST
RADAR/LOCAL MODEL TRENDS...WITH HIGHEST POPS THE ERN HALF OF THE
CWA. TEMPS ADJUSTED ALSO FOR RAIN COOLED AIR.
PREVIOUS VALID DISCUSSION...
SIGNIFICANT CLUSTER OF SHOWERS AND STORMS WILL PROGRESS WEST TO
EAST ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. ANOTHER
CONCERN WITH THESE STORMS IS THE HEAVY RAINFALL RATE THE ARE
PRODUCING...THE RELATIVE SLOW SPEED OF THE STORMS...AND THE HIGH
POTENTIAL FOR MULTIPLE STORMS TO PROGRESS OVER THE SAME AREA.
THERE THREE ELEMENTS TOGETHER ARE GOOD INDICATORS OF THE POTENTIAL
FOR FLASH FLOODING THROUGH AT LEAST THE DURATION OF THE SEVERE
THUNDERSTORM WATCH. THE WATCH CONCLUDES AT 1000 PM TO ALLOW FOR
THE POTENTIAL FOR ANY RUNOFF FLASH FLOODING TO CONTINUE THROUGH
THAT TIME. ANTICIPATING THE BULK OF THE CONVECTION TO END BY DUSK
WITH LINGERING ISOLATED SHOWERS AND STORMS INTO THE EARLY MORNING
HOURS ON TUESDAY...ESPECIALLY OVER SOUTHSIDE VIRGINIA AND
NEIGHBORING SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY LATE
TONIGHT INTO EARLY TUESDAY MORNING...LOOK FOR PATCHY FOG TO
DEVELOP...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL TODAY.
ALSO...LOW LEVEL CLOUD COVER IS EXPECTED TO DEVELOP AT THE HEIGHT
OF THE BASE OF THE NOCTURNAL INVERSION.
ON TUESDAY...MORNING PATCHY FOG AND LOWS ARE EXPECTED TO BURN OFF
FAIRLY RAPIDLY AFTER SUNRISE. THE SHORTWAVE TONIGHT WILL HELP DRAG A
SURFACE COLD FRONT OVER THE REGION...AND IT WILL STAY NEARLY
STATIONARY OVER OR NEAR THE AREA THROUGH THE DAY TUESDAY. ANTICIPATE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN BY MIDDAY...WITH
THE GREATEST CONCENTRATION OF SHOWERS AND STORMS ACROSS THE SOUTHERN
HALF OF THE AREA. GREATER CLOUD COVER ACROSS THE AREA AT THE START
OF THE DAY WILL HELP KEEP HIGH TEMPERATURES LOWER THAN THOSE
REALIZED TODAY. EXPECTED MID TO UPPER 80S EAST OF THE BLUE
RIDGE...WITH READINGS AROUND 80 TO THE LOWER 80S IN THE MOUNTAINS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD TROF AT 500 MB REMAINS OVER THE REGION THROUGH THURSDAY.
FORECAST AREA WILL BE IN THE BAROCLINIC ZONE AND HAVE SOME ENHANCED
LIFT THROUGH THE PERIOD DUE TO CONVERGENCE ALONG A WEAK SURFACE
BOUNDARY. MODELS ARE HINTING THAT AREAS OF LOW PRESSURE MAY BE
TRACKING ALONG THE FRONT...BUT AT THIS TIME...CHALLENGING TO NARROW
DOWN TIMING OF BEST CHANCE OF PRECIPITATION. WITH THE FORECAST AREA
STAYING IN A MOIST UNSTABLE AIRMASS HIGHEST PROBABILITY OF SHOWERS
AND THUNDERSTORMS WILL BE EACH AFTERNOON AND EVENING. STAYED CLOSE
TO MAV GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES THROUGH THE
PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH MONDAY.
AT THE SURFACE A WEAK FRONT STALLED JUST NORTH OF THE FORECAST AREA
ON THURSDAY WILL SINK SLOWLY SOUTH OF THE COUNTY WARNING AREA FOR
SUNDAY AND MONDAY. THIS SHOULD REDUCE THE DAILY AFTERNOON AND
EVENING CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.
ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DSHazardous weather outlook, Jul 4, 5:05 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 505 PM EDT MON JUL 4 2011 NCZ002>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-052115- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 505 PM EDT MON JUL 4 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-018-VAZ007-009>015-018>020-WVZ042>045-052115- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 505 PM EDT MON JUL 4 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 4, 4:23 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 N ELKIN 36.33N 80.85W
07/04/2011 SURRY NC 911 CALL CENTER
3 TREES DOWN
&&
EHLocal storm report, Jul 4, 4:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM LIGHTNING 2 ESE BOONVILLE 36.22N 80.68W
07/04/2011 YADKIN NC 911 CALL CENTER
LIGHTNING STRUCK A BALE OF HAY IN THE 1500 BLOCK OF
CHARITY CHURCH ROAD.
&&
DSLocal storm report, Jul 4, 4:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 N ROANOKE 37.34N 79.96W
07/04/2011 E1.00 INCH ROANOKE VA PUBLIC
&&
EHLocal storm report, Jul 4, 4:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 NNW ROANOKE 37.34N 79.99W
07/04/2011 ROANOKE VA PUBLIC
SEVERAL TREES DOWN. 6 INCH LIMBS DOWN
&&
EHLocal storm report, Jul 4, 5:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG KING 36.28N 80.36W
07/04/2011 STOKES NC PUBLIC
DOZEN OR MORE TREES DOWN.
&&
EHLocal storm report, Jul 4, 5:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL KING 36.28N 80.36W
07/04/2011 E1.75 INCH STOKES NC PUBLIC
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:54 PM EDT | Special Weather Statement | RNK | Botetourt | 66 min |
| Jul 3, 9:42 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jul 4, 12:47 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 58 min |
| Jul 4, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 63 min |
| Jul 4, 2:00 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 60 min |
| Jul 4, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 53 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 62 min |
| Jul 4, 2:18 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 63 min |
| Jul 4, 2:48 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 4 hr |
| Jul 4, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jul 4, 2:52 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 5 hr |
| Jul 4, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 48 min |
| Jul 4, 3:12 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 63 min |
| Jul 4, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 54 min |
| Jul 4, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 65 min |
| Jul 4, 3:55 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Radford | 65 min |
| Jul 4, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 55 min |
| Jul 4, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jul 4, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 59 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 52 min |
| Jul 4, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 26 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 59 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 28 min |
| Jul 4, 6:11 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
| Jul 4, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 64 min |
| Jul 4, 3:29 PM EDT | Special Weather Statement | RNK | Surry | 61 min |
| Jul 4, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 57 min |
| Jul 4, 4:10 PM EDT | Special Weather Statement | RNK | Wilkes | 35 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 29 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes, Yadkin | 57 min |
| Jul 4, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 26 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.